Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 29, 1998, 11:17 PM CST for Beaver County, Oklahoma. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 1998, 11:17 PM CST (05:17 UTC)
- Expired
- Mar 30, 1998, 12:20 AM CST
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 11:28 PM CST | Hail 1 | Beaver, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 11:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3453 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 300515 RRA SVRAMA OKC007-300620- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1117 PM CST SUN MAR 29 1998 THE NATIONAL WEATHER SERVICE IN AMARILLO TX HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1220 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN THE OKLAHOMA PANHANDLE ...BEAVER COUNTY AT 1115 PM CST...A SEVERE THUNDERSTORM WAS INDICATED BY AMARILLO WEATHER SERVICE DOPPLER RADAR 9 MILES SOUTHWEST OF BEAVER MOVING NORTHEAST AT 15 MPH. THIS STORM CAN BE EXPECTED IN THE VICINITY OF... BEAVER BY 1130 PM CST A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAVN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 10:47 PM CST, 30 minutes earlier.
Area forecast discussion, Mar 29, 10:47 PM CST, 30 minutes before
FPUS3 KAMA 300447 AFDAMA TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1047 PM CST SUN MAR 29 1998 TSTMS FORMING ACRS THE ERN PNHDLS ALONG AND EAST OF THE WRD MOVING DRYLINE. VERY STRONG CONVERGENCE BETWEEN THE BRISK SE FLO E OF DRYLINE AND SW TO W FLO W OF IT RESULTING IN SGFNT AREA OF CONVERGENCE. JET STEAK ASSISTING. WIND PROFILE IN AREAS EAST OF DRYLINE FAVORABLE FOR SUPERCELLS AND POSSIBLE TORNADOES. .AMA... TX...FIRE WEATHER WATCH MONDAY FOR ZONES 001>020. OK...FIRE WEATHER WATCH MONDAY FOR ZONES 001>003. SP
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.